MAUDE Adverse Event Report: ARTHREX, INC. 3.0X180MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.0X180MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.0X180MM FIBULA NAIL, RIGHT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 03/24/2025, it was reported by a sales representative via email that an ar-8973r-30-180 arthrex fibulock nail broke at the tip of where the talons deploy during the beginning insertion of the nail.The talons were compromised and could not be deployed properly.There was an increase in case time, and anesthesia was increased by 15-20 minutes.The broken implant portion was left inside the patient.The broken piece was advanced up the canal to make sure that the final implant could be used.This was discovered during a procedure on (b)(6) 2025, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information was received on 04/14/2025: no revision surgery is required because the broken fragment advanced up the canal of the fibula.They tried to remove the broken piece for a few minutes but elected to advance so as not to cause the patient harm.The patient did not experience a reduction in quality of life due to the deviation.The case was completed successfully using a fibulock nail.There were no adverse effects reported during or after the surgery.This occurred during an ankle fracture procedure on (b)(6) 2025.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the provided information, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional field data, arthrex concluded the most likely cause of the reported failure is user error.This includes improper bone preparation, misaligned insertion, and/or prying or levering the device during insertion, which resulted in the device breaking.The complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
3.0X180MM FIBULA NAIL, RIGHT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21864679
Report Number1220246-2025-01550
Device Sequence Number12734696
Product Code HSB
UDI-Device Identifier00888867295230
UDI-Public(01)00888867295230(11)241219(17)291130(10)15364333
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0X180MM FIBULA NAIL, RIGHT
Device Catalogue NumberAR-8973R-30-180
Device Lot Number15364333
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by ManufacturerNot provided
09/29/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date04/29/2025
10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown